MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-35541-CURVB
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer provided seven photos for analysis.The photos show the distal tip of the navicurve stylet bent and curved, and the hole in the catheter body.The condition of the hole in the customer photos appears as if the edges are going into the catheter body; however, it is difficult to confirm as the photos are blurry.The customer also returned one single-lumen picc for analysis.Signs of use were observed on and within the catheter.The distal end of the catheter was intentionally severed.Visual analysis of the catheter revealed a hole in the catheter body around the 27 cm mark.Microscopic analysis of the hole revealed the edges of the hole appear to go out from the catheter's body.This suggests the damage to the catheter was from an internal force.It was noted a bump was observed on the catheter body.The hole in the catheter body measured 291 mm from the juncture hub.The length of the catheter body measured 38.7 cm, which is not within the specification limits of 55.86-57.14 cm per catheter product drawing.Therefore, at least 17.16 cm of the catheter was severed and not returned.The outer diameter of the catheter body measured 0.054", which is within the specification limits of 0.054"-0.057" per catheter extrusion product drawing.The catheter was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe filled with water was used to flush the lumen.Leaking was observed from the hole on the catheter body.Manufacturing and r & d were contacted as a part of this complaint investigation.Manufacturing stated the catheter is 100% tested in the leak and flow tester which would detect any holes in catheter.They confirmed the bump in the catheter body is due to an extrusion issue.R & d confirmed the hollow bump in the catheter body may result in a thinner catheter wall which may result in a rupture during pressure injection; however, as the defect was observed prior to successful insertion, the catheter did not undergo pressure injection.The customer stated that the picc was unable to advance, and the stylet was unable to retract prior to application of heat to the insertion track.However, the amount of heat applied onto the catheter is also applied to the patient, which would not be sufficient to alter the integrity of the catheter material.R & d confirmed the catheter is designed to withstand environments between -20 f to 140 f.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the ifu for the navicurve stylet provided with this kit warns the user, "do not use excessive force in placing or removing catheter or stylet.Excessive force can cause component damage or breakage.Warning: ensure stylet tip does not extend beyond catheter tip to reduce the risk of stylet or vessel damage.Warning: do not kink stylet to reduce the risk of stylet damage and difficult removal." the complaint of a hole in the catheter body was confirmed through complaint investigation of the returned sample.Visual analysis revealed a hole in the catheter's body at approximately the 27 cm mark, and the edges of the hole were forced outwards.It is unknown whether the cause of the bump in the catheter can cause or contribute to the hole.Comments from (b)(6) state that the stylet would not be able to pierce through the catheter material even if the bump in the catheter extrusion results in the catheter thickness to decrease in half.Based on the customer report, sample received, and comments from manufacturing and (b)(6), the root cause could not be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "the picc was not advancing due to resistance.The inserter who was placing the picc was deliberate in working with the stylet, but after 2 attempts to pull back the stylet by ~ 1cm, she met with no movement of the stylet.She could not pull out the catheter or the stylet initially.After warming up the vessel by applying heat to the insertion track, she carefully pulled back the catheter and stylet.When the catheter and stylet were out of the patient the inserter and the resource nurse saw that the stylet had punctured a hole in the catheter at ~the 27.5 cm mark and the stylet was hooked at the tip of the catheter.When we pulled the stylet out to measure and assess that the navicure tip was intact, they could feel and visibly see that there were sharp barbs (approximately 5) near the distal tip of the stylet." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00658 and 9680794-2025-00659.

Brand Name
ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22716048
Report Number9680794-2025-00659
Device Sequence Number18537530
Product Code LJS
UDI-Device Identifier10801902208757
UDI-Public(01)10801902208757(11)240930(17)260131(10)33F24F0637(21)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberDLX-35541-CURVB
Device Lot Number33F24F0637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown